Regularity and approximation of Gaussian random fields evolving temporally over compact two-point homogeneous spaces

Galatia Cleanthous, Emilio Porcu, Philip White

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We consider Gaussian random fields on the product of a compact two-point homogeneous space cross the time, which are space isotropic and time stationary. We study regularity properties of these random fields in terms of function spaces whose elements have different smoothness in the space and time domain. Namely, we express the norm of the corresponding covariance kernel functions in terms of the summability of the associated spectral coefficients. Furthermore, we define an approximation method based on the truncation of the expansion related to the spectral representation of a given random field. The accuracy of this approximation is measured in the Lp sense. Finally, we model a space–time dataset of ozone concentrations in Mexico City using a seasonal temporal covariance function constructed through an expansion of Jacobi polynomials. We find that we need relatively few Jacobi polynomials to get the best fit to the data in terms of the deviance information criterion. We discuss the characteristics of this model, including seasonality, decay and approximate conditional independencies.

Original languageBritish English
Pages (from-to)836-860
Number of pages25
JournalTest
Volume30
Issue number4
DOIs
StatePublished - Dec 2021

Keywords

  • Compact two-point homogeneous spaces
  • Covariance functions
  • Mixed smoothness
  • Ozone concentration
  • Random fields
  • Truncated approximation

Fingerprint

Dive into the research topics of 'Regularity and approximation of Gaussian random fields evolving temporally over compact two-point homogeneous spaces'. Together they form a unique fingerprint.

Cite this